Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Symmetric determinants and Jordan norm similarities in characteristic $ 2$


Author: William C. Waterhouse
Journal: Proc. Amer. Math. Soc. 93 (1985), 583-589
MSC: Primary 14L15; Secondary 15A15, 17C20
MathSciNet review: 776183
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We first determine all linear changes of variable formally preserving symmetric determinants in characteristic 2; there are just slightly more of them than in other characteristics. We then restate this result in terms of affine group schemes. This allows us to apply descent theory, and thereby we prove a theorem on norm similarities of Jordan algebras in the one case left open by Jacobson.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14L15, 15A15, 17C20

Retrieve articles in all journals with MSC: 14L15, 15A15, 17C20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0776183-2
PII: S 0002-9939(1985)0776183-2
Article copyright: © Copyright 1985 American Mathematical Society